Rational points on pencils of conics and quadrics with many degenerate fibres

Abstract

For any pencil of conics or higher-dimensional quadrics over $\mathbb{Q}$, with all degenerate fibres defined over $\mathbb{Q}$, we show that the Brauer–Manin obstruction controls weak approximation. The proof is based on the Hasse principle and weak approximation for some special intersections of quadrics over $\mathbb{Q}$, which is a consequence of recent advances in additive combinatorics.

  • [BHPV] Go to document W. P. Barth, K. Hulek, C. A. M. Peters, and A. Van de Ven, Compact Complex Surfaces, Second ed., New York: Springer-Verlag, 2004, vol. 4.
    @book {BHPV, MRKEY = {2030225},
      AUTHOR = {Barth, Wolf P. and Hulek, Klaus and Peters, Chris A. M. and Van de Ven, Antonius},
      TITLE = {Compact Complex Surfaces},
      SERIES = {Ergeb. Math. Grenzgeb.},
      VOLUME = {4},
      EDITION = {Second},
      PUBLISHER = {Springer-Verlag},
      ADDRESS = {New York},
      YEAR = {2004},
      PAGES = {xii+436},
      ISBN = {3-540-00832-2},
      MRCLASS = {14Jxx (14-02 32-02 32J15 57R57)},
      MRNUMBER = {2030225},
      ZBLNUMBER = {1036.14016},
      MRREVIEWER = {I. Dolgachev},
      DOI = {10.1007/978-3-642-96754-2},
      }
  • [ct4] J. Colliot-Thélène, "Surfaces rationnelles fibrées en coniques de degré $4$," in Séminaire de Théorie des Nombres, Paris 1988–1989, Boston, MA: Birkhäuser, 1990, vol. 91, pp. 43-55.
    @incollection {ct4, MRKEY = {1104699},
      AUTHOR = {Colliot-Th{é}l{è}ne, Jean-Louis},
      TITLE = {Surfaces rationnelles fibrées en coniques de degré {$4$}},
      BOOKTITLE = {Séminaire de {T}héorie des {N}ombres, {P}aris 1988--1989},
      SERIES = {Progr. Math.},
      VOLUME = {91},
      PAGES = {43--55},
      PUBLISHER = {Birkhäuser},
      ADDRESS = {Boston, MA},
      YEAR = {1990},
      MRCLASS = {14G25 (11G35 14J26)},
      MRNUMBER = {1104699},
      MRREVIEWER = {Wayne Raskind},
      ZBLNUMBER = {0731.14033},
      }
  • [cts79] J. Colliot-Thélène and J. Sansuc, "La descente sur les variétés rationnelles," in Journées de Géometrie Algébrique d’Angers, Juillet 1979/Algebraic Geometry, Angers, 1979, Alphen aan den Rijn: Sijthoff & Noordhoff, 1980, pp. 223-237.
    @incollection {cts79, MRKEY = {0605344},
      AUTHOR = {Colliot-Th{é}l{è}ne, Jean-Louis and Sansuc, Jean-Jacques},
      TITLE = {La descente sur les variétés rationnelles},
      BOOKTITLE = {Journées de {G}éometrie {A}lgébrique d'{A}ngers, {J}uillet 1979/{A}lgebraic {G}eometry, {A}ngers, 1979},
      PAGES = {223--237},
      PUBLISHER = {Sijthoff \& Noordhoff},
      ADDRESS = {Alphen aan den Rijn},
      YEAR = {1980},
      MRCLASS = {14G05 (14C15)},
      MRNUMBER = {0605344},
      MRREVIEWER = {Daniel Coray},
      ZBLNUMBER = {0451.14018},
      }
  • [cts82] Go to document J. Colliot-Thélène and J. Sansuc, "Sur le principe de Hasse et l’approximation faible, et sur une hypothèse de Schinzel," Acta Arith., vol. 41, iss. 1, pp. 33-53, 1982.
    @article {cts82, MRKEY = {0667708},
      AUTHOR = {Colliot-Th{é}l{è}ne, Jean-Louis and Sansuc, Jean-Jacques},
      TITLE = {Sur le principe de {H}asse et l'approximation faible, et sur une hypothèse de {S}chinzel},
      JOURNAL = {Acta Arith.},
      FJOURNAL = {Polska Akademia Nauk. Instytut Matematyczny. Acta Arithmetica},
      VOLUME = {41},
      YEAR = {1982},
      NUMBER = {1},
      PAGES = {33--53},
      ISSN = {0065-1036},
      CODEN = {AARIA9},
      MRCLASS = {10C02 (10B40 12B20 14G25)},
      MRNUMBER = {0667708},
      MRREVIEWER = {D. J. Lewis},
      ZBLNUMBER = {0414.10009},
      URL = {http://matwbn.icm.edu.pl/ksiazki/aa/aa41/aa4115.pdf},
     }
  • [cts86] J. Colliot-Thélène and J. Sansuc, "La descente sur les surfaces rationnelles fibrées en coniques," C. R. Acad. Sci. Paris Sér. I Math., vol. 303, iss. 7, pp. 303-306, 1986.
    @article {cts86, MRKEY = {0859808},
      AUTHOR = {Colliot-Th{é}l{è}ne, Jean-Louis and Sansuc, Jean-Jacques},
      TITLE = {La descente sur les surfaces rationnelles fibrées en coniques},
      JOURNAL = {C. R. Acad. Sci. Paris Sér. I Math.},
      FJOURNAL = {Comptes Rendus des Séances de l'Académie des Sciences. Série I. Mathématique},
      VOLUME = {303},
      YEAR = {1986},
      NUMBER = {7},
      PAGES = {303--306},
      ISSN = {0249-6291},
      CODEN = {CASMEI},
      MRCLASS = {14J26 (11E81 11G35)},
      MRNUMBER = {0859808},
      ZBLNUMBER = {0596.14016},
      }
  • [cts87] Go to document J. Colliot-Thélène and J. Sansuc, "La descente sur les variétés rationnelles. II," Duke Math. J., vol. 54, iss. 2, pp. 375-492, 1987.
    @article {cts87, MRKEY = {0899402},
      AUTHOR = {Colliot-Th{é}l{è}ne, Jean-Louis and Sansuc, Jean-Jacques},
      TITLE = {La descente sur les variétés rationnelles. {II}},
      JOURNAL = {Duke Math. J.},
      FJOURNAL = {Duke Mathematical Journal},
      VOLUME = {54},
      YEAR = {1987},
      NUMBER = {2},
      PAGES = {375--492},
      ISSN = {0012-7094},
      CODEN = {DUMJAO},
      MRCLASS = {11G35 (14G25)},
      MRNUMBER = {0899402},
      MRREVIEWER = {Daniel Coray},
      ZBLNUMBER = {0659.14028},
      DOI = {10.1215/S0012-7094-87-05420-2},
      }
  • [CTSk] Go to document J. Colliot-Thélène and A. N. Skorobogatov, "Descent on fibrations over ${\bf P}^1_k$ revisited," Math. Proc. Cambridge Philos. Soc., vol. 128, iss. 3, pp. 383-393, 2000.
    @article {CTSk, MRKEY = {1744112},
      AUTHOR = {Colliot-Th{é}l{è}ne, Jean-Louis and Skorobogatov, A. N.},
      TITLE = {Descent on fibrations over {${\bf P}\sp 1\sb k$} revisited},
      JOURNAL = {Math. Proc. Cambridge Philos. Soc.},
      FJOURNAL = {Mathematical Proceedings of the Cambridge Philosophical Society},
      VOLUME = {128},
      YEAR = {2000},
      NUMBER = {3},
      PAGES = {383--393},
      ISSN = {0305-0041},
      CODEN = {MPCPCO},
      MRCLASS = {11G35 (14D10 14J20)},
      MRNUMBER = {1744112},
      MRREVIEWER = {Juliusz Brzezi{ń}ski},
      ZBLNUMBER = {1024.14003},
      DOI = {10.1017/S0305004199004077},
      }
  • [ctswd94] Go to document J. Colliot-Thélène and P. Swinnerton-Dyer, "Hasse principle and weak approximation for pencils of Severi-Brauer and similar varieties," J. Reine Angew. Math., vol. 453, pp. 49-112, 1994.
    @article {ctswd94, MRKEY = {1285781},
      AUTHOR = {Colliot-Th{é}l{è}ne, Jean-Louis and Swinnerton-Dyer, Peter},
      TITLE = {Hasse principle and weak approximation for pencils of {S}everi-{B}rauer and similar varieties},
      JOURNAL = {J. Reine Angew. Math.},
      FJOURNAL = {Journal für die Reine und Angewandte Mathematik},
      VOLUME = {453},
      YEAR = {1994},
      PAGES = {49--112},
      ISSN = {0075-4102},
      CODEN = {JRMAA8},
      MRCLASS = {11G35 (11G45 14C25 14G05 14G25)},
      MRNUMBER = {1285781},
      MRREVIEWER = {Wayne Raskind},
      ZBLNUMBER = {0805.14010},
      DOI = {10.1515/crll.1994.453.49},
      }
  • [ctcs] J. Colliot-Thélène, D. Coray, and J. Sansuc, "Descente et principe de Hasse pour certaines variétés rationnelles," J. Reine Angew. Math., vol. 320, pp. 150-191, 1980.
    @article {ctcs, MRKEY = {0592151},
      AUTHOR = {Colliot-Th{é}l{è}ne, Jean-Louis and Coray, Daniel and Sansuc, Jean-Jacques},
      TITLE = {Descente et principe de {H}asse pour certaines variétés rationnelles},
      JOURNAL = {J. Reine Angew. Math.},
      FJOURNAL = {Journal für die Reine und Angewandte Mathematik},
      VOLUME = {320},
      YEAR = {1980},
      PAGES = {150--191},
      ISSN = {0075-4102},
      CODEN = {JRMAA8},
      MRCLASS = {14G05 (10C02)},
      MRNUMBER = {0592151},
      MRREVIEWER = {A. Pfister},
      ZBLNUMBER = {0434.14019},
      }
  • [CT] J. Colliot-Thélène, J. Sansuc, and P. Swinnerton-Dyer, "Intersections of two quadrics and Châtelet surfaces. I," J. Reine Angew. Math., vol. 373, pp. 37-107, 1987.
    @article {CT, MRKEY = {0870307},
      AUTHOR = {Colliot-Th{é}l{è}ne, Jean-Louis and Sansuc, Jean-Jacques and Swinnerton-Dyer, Peter},
      TITLE = {Intersections of two quadrics and {C}hâtelet surfaces. {I}},
      JOURNAL = {J. Reine Angew. Math.},
      FJOURNAL = {Journal für die Reine und Angewandte Mathematik},
      VOLUME = {373},
      YEAR = {1987},
      PAGES = {37--107},
      ISSN = {0075-4102},
      CODEN = {JRMAA8},
      MRCLASS = {11G35 (11E81 14J20 14J26)},
      MRNUMBER = {0870307},
      MRREVIEWER = {Noriko Yui},
      ZBLNUMBER = {0622.14029},
      }
  • [GT] Go to document B. Green and T. Tao, "Linear equations in primes," Ann. of Math., vol. 171, iss. 3, pp. 1753-1850, 2010.
    @article {GT, MRKEY = {2680398},
      AUTHOR = {Green, Benjamin and Tao, Terence},
      TITLE = {Linear equations in primes},
      JOURNAL = {Ann. of Math.},
      FJOURNAL = {Annals of Mathematics. Second Series},
      VOLUME = {171},
      YEAR = {2010},
      NUMBER = {3},
      PAGES = {1753--1850},
      ISSN = {0003-486X},
      CODEN = {ANMAAH},
      MRCLASS = {11N13 (11B30 11P32)},
      MRNUMBER = {2680398},
      MRREVIEWER = {Tamar Ziegler},
      ZBLNUMBER = {1242.11071},
      DOI = {10.4007/annals.2010.171.1753},
      }
  • [GTZ] Go to document B. Green, T. Tao, and T. Ziegler, "An inverse theorem for the Gowers $U^{s+1}[N]$-norm," Ann. of Math., vol. 176, iss. 2, pp. 1231-1372, 2012.
    @article {GTZ, MRKEY = {2950773},
      AUTHOR = {Green, Benjamin and Tao, Terence and Ziegler, Tamar},
      TITLE = {An inverse theorem for the {G}owers {$U\sp {s+1}[N]$}-norm},
      JOURNAL = {Ann. of Math.},
      FJOURNAL = {Annals of Mathematics. Second Series},
      VOLUME = {176},
      YEAR = {2012},
      NUMBER = {2},
      PAGES = {1231--1372},
      ISSN = {0003-486X},
      CODEN = {ANMAAH},
      MRCLASS = {11B30},
      MRNUMBER = {2950773},
      MRREVIEWER = {Julia Wolf},
      ZBLNUMBER = {06093950},
      DOI = {10.4007/annals.2012.176.2.11},
      }
  • [harari] Go to document D. Harari, "Méthode des fibrations et obstruction de Manin," Duke Math. J., vol. 75, iss. 1, pp. 221-260, 1994.
    @article {harari, MRKEY = {1284820},
      AUTHOR = {Harari, David},
      TITLE = {Méthode des fibrations et obstruction de {M}anin},
      JOURNAL = {Duke Math. J.},
      FJOURNAL = {Duke Mathematical Journal},
      VOLUME = {75},
      YEAR = {1994},
      NUMBER = {1},
      PAGES = {221--260},
      ISSN = {0012-7094},
      CODEN = {DUMJAO},
      MRCLASS = {11G35 (14G25 14M10)},
      MRNUMBER = {1284820},
      MRREVIEWER = {Takeshi Ooe},
      ZBLNUMBER = {0847.14001},
      DOI = {10.1215/S0012-7094-94-07507-8},
      }
  • [I2] Go to document V. A. Iskovskih, "Rational surfaces with a sheaf of rational curves and with a positive square of canonical class," Mat. Sb., vol. 83 (125), pp. 90-119, 1970.
    @article {I2, MRKEY = {0271109},
      AUTHOR = {Iskovskih, V. A.},
      TITLE = {Rational surfaces with a sheaf of rational curves and with a positive square of canonical class},
      JOURNAL = {Mat. Sb.},
      VOLUME = {83 (125)},
      YEAR = {1970},
      PAGES = {90--119},
      MRCLASS = {14.20},
      MRNUMBER = {0271109},
      MRREVIEWER = {M. L. Laplaza},
      ZBLNUMBER = {0181.24003},
      DOI = {10.1070/SM1967v003n04ABEH002769},
      NOTE = {in Russian; translated in {\it Math. USSR-Sbornik} {\bf 12} (1970), 91--117},
     }
  • [isk] Go to document V. A. Iskovskih, "Minimal models of rational surfaces over arbitrary fields," Izv. Akad. Nauk SSSR Ser. Mat., vol. 43, iss. 1, pp. 19-43, 237, 1979.
    @article {isk, MRKEY = {0525940},
      AUTHOR = {Iskovskih, V. A.},
      TITLE = {Minimal models of rational surfaces over arbitrary fields},
      JOURNAL = {Izv. Akad. Nauk SSSR Ser. Mat.},
      FJOURNAL = {Izvestiya Akademii Nauk SSSR. Seriya Matematicheskaya},
      VOLUME = {43},
      YEAR = {1979},
      NUMBER = {1},
      PAGES = {19--43, 237},
      ISSN = {0373-2436},
      MRCLASS = {14J10 (14M20)},
      MRNUMBER = {0525940},
      MRREVIEWER = {Miles Reid},
      DOI = {10.1070/IM1980v014n01ABEH001064},
      NOTE = {in Russian; translated in {\it Math. USSR Izv.} {\bf 14} (1980), 17--39},
     }
  • [lm] Go to document L. Matthiesen, "Linear correlations amongst numbers represented by positive definite binary quadratic forms," Acta Arith., vol. 154, iss. 3, pp. 235-306, 2012.
    @article {lm, MRKEY = {2949879},
      AUTHOR = {Matthiesen, Lilian},
      TITLE = {Linear correlations amongst numbers represented by positive definite binary quadratic forms},
      JOURNAL = {Acta Arith.},
      FJOURNAL = {Acta Arithmetica},
      VOLUME = {154},
      YEAR = {2012},
      NUMBER = {3},
      PAGES = {235--306},
      ISSN = {0065-1036},
      CODEN = {AARIA9},
      MRCLASS = {11N37 (11B30 11E25)},
      MRNUMBER = {2949879},
      MRREVIEWER = {Tom Sanders},
      ZBLNUMBER = {06053378},
      DOI = {10.4064/aa154-3-2},
      }
  • [lm2] Go to document L. Matthiesen, "Correlations of representation functions of binary quadratic forms," Acta Arith., vol. 158, iss. 3, pp. 245-252, 2013.
    @article {lm2, MRKEY = {3040665},
      AUTHOR = {Matthiesen, Lilian},
      TITLE = {Correlations of representation functions of binary quadratic forms},
      JOURNAL = {Acta Arith.},
      FJOURNAL = {Acta Arithmetica},
      VOLUME = {158},
      YEAR = {2013},
      NUMBER = {3},
      PAGES = {245--252},
      ISSN = {0065-1036},
      CODEN = {AARIA9},
      MRCLASS = {11N37 (11E25)},
      MRNUMBER = {3040665},
      MRREVIEWER = {Gihan Marasingha},
      ZBLNUMBER = {06150591},
      DOI = {10.4064/aa158-3-4},
      }
  • [sconic] P. Salberger, "Sur l’arithmétique de certaines surfaces de Del Pezzo," C. R. Acad. Sci. Paris Sér. I Math., vol. 303, iss. 7, pp. 273-276, 1986.
    @article {sconic, MRKEY = {0859800},
      AUTHOR = {Salberger, Per},
      TITLE = {Sur l'arithmétique de certaines surfaces de {D}el {P}ezzo},
      JOURNAL = {C. R. Acad. Sci. Paris Sér. I Math.},
      FJOURNAL = {Comptes Rendus des Séances de l'Académie des Sciences. Série I. Mathématique},
      VOLUME = {303},
      YEAR = {1986},
      NUMBER = {7},
      PAGES = {273--276},
      ISSN = {0249-6291},
      CODEN = {CASMEI},
      MRCLASS = {14J20 (11E81 11G35 14C25 14J26)},
      MRNUMBER = {0859800},
      ZBLNUMBER = {0612.14038},
      }
  • [salbskoro] Go to document P. Salberger and A. N. Skorobogatov, "Weak approximation for surfaces defined by two quadratic forms," Duke Math. J., vol. 63, iss. 2, pp. 517-536, 1991.
    @article {salbskoro, MRKEY = {1115119},
      AUTHOR = {Salberger, Per and Skorobogatov, A. N.},
      TITLE = {Weak approximation for surfaces defined by two quadratic forms},
      JOURNAL = {Duke Math. J.},
      FJOURNAL = {Duke Mathematical Journal},
      VOLUME = {63},
      YEAR = {1991},
      NUMBER = {2},
      PAGES = {517--536},
      ISSN = {0012-7094},
      CODEN = {DUMJAO},
      MRCLASS = {11G35 (14M10)},
      MRNUMBER = {1115119},
      ZBNUMBER = {0770.14019},
      DOI = {10.1215/S0012-7094-91-06322-2},
      }
  • [serre] Go to document . J-P. Serre, Cohomologie Galoisienne, Fifth ed., New York: Springer-Verlag, 1994, vol. 5.
    @book {serre, MRKEY = {1324577},
      AUTHOR = {Serre, {\relax J-P}},
      TITLE = {Cohomologie Galoisienne},
      SERIES = {Lecture Notes in Math.},
      VOLUME = {5},
      EDITION = {Fifth},
      PUBLISHER = {Springer-Verlag},
      ADDRESS = {New York},
      YEAR = {1994},
      PAGES = {x+181},
      ISBN = {3-540-58002-6},
      MRCLASS = {12G05 (11R34)},
      MRNUMBER = {1324577},
      ZBLNUMBER = {0812.12002},
      DOI = {10.1007/978-3-662-21553-1},
      }
  • [Sk] Go to document A. N. Skorobogatov, "Arithmetic on certain quadric bundles of relative dimension $2$. I," J. Reine Angew. Math., vol. 407, pp. 57-74, 1990.
    @article {Sk, MRKEY = {1048528},
      AUTHOR = {Skorobogatov, A. N.},
      TITLE = {Arithmetic on certain quadric bundles of relative dimension {$2$}. {I}},
      JOURNAL = {J. Reine Angew. Math.},
      FJOURNAL = {Journal für die Reine und Angewandte Mathematik},
      VOLUME = {407},
      YEAR = {1990},
      PAGES = {57--74},
      ISSN = {0075-4102},
      CODEN = {JRMAA8},
      MRCLASS = {14J20 (11G35 14C22 14J30)},
      MRNUMBER = {1048528},
      MRREVIEWER = {William McCallum},
      ZBLNUMBER = {0692.14001},
      DOI = {10.1515/crll.1990.407.57},
      }
  • [S96] Go to document A. N. Skorobogatov, "Descent on fibrations over the projective line," Amer. J. Math., vol. 118, iss. 5, pp. 905-923, 1996.
    @article {S96, MRKEY = {1408492},
      AUTHOR = {Skorobogatov, A. N.},
      TITLE = {Descent on fibrations over the projective line},
      JOURNAL = {Amer. J. Math.},
      FJOURNAL = {American Journal of Mathematics},
      VOLUME = {118},
      YEAR = {1996},
      NUMBER = {5},
      PAGES = {905--923},
      ISSN = {0002-9327},
      CODEN = {AJMAAN},
      MRCLASS = {11G35 (14G25)},
      MRNUMBER = {1408492},
      MRREVIEWER = {J{ö}rg Jahnel},
      ZBLNUMBER = {0880.14008},
      DOI = {10.1353/ajm.1996.0045},
      }
  • [skoro] Go to document A. N. Skorobogatov, Torsors and Rational Points, Cambridge: Cambridge Univ. Press, 2001, vol. 144.
    @book {skoro, MRKEY = {1845760},
      AUTHOR = {Skorobogatov, A. N.},
      TITLE = {Torsors and Rational Points},
      SERIES = {Cambridge Tracts in Math.},
      VOLUME = {144},
      PUBLISHER = {Cambridge Univ. Press},
      ADDRESS = {Cambridge},
      YEAR = {2001},
      PAGES = {viii+187},
      ISBN = {0-521-80237-7},
      MRCLASS = {14G05 (11G35 11S25 14D10 14G25 14L30)},
      MRNUMBER = {1845760},
      MRREVIEWER = {Tam{á}s Szamuely},
      ZBLNUMBER = {0972.14015},
      DOI = {10.1017/CBO9780511549588},
      }
  • [swd94] Go to document P. Swinnerton-Dyer, "Rational points on pencils of conics and on pencils of quadrics," J. London Math. Soc., vol. 50, iss. 2, pp. 231-242, 1994.
    @article {swd94, MRKEY = {1291734},
      AUTHOR = {Swinnerton-Dyer, Peter},
      TITLE = {Rational points on pencils of conics and on pencils of quadrics},
      JOURNAL = {J. London Math. Soc.},
      FJOURNAL = {Journal of the London Mathematical Society. Second Series},
      VOLUME = {50},
      YEAR = {1994},
      NUMBER = {2},
      PAGES = {231--242},
      ISSN = {0024-6107},
      CODEN = {JLMSAK},
      MRCLASS = {14G05 (11G35 14C21 14G25)},
      MRNUMBER = {1291734},
      MRREVIEWER = {Philippe Satg{é}},
      ZBLNUMBER = {1043.11530},
      DOI = {10.1112/jlms/50.2.231},
      }
  • [swdtoulouse] Go to document P. Swinnerton-Dyer, "Rational points on some pencils of conics with 6 singular fibres," Ann. Fac. Sci. Toulouse Math., vol. 8, iss. 2, pp. 331-341, 1999.
    @article {swdtoulouse, MRKEY = {1751446},
      AUTHOR = {Swinnerton-Dyer, Peter},
      TITLE = {Rational points on some pencils of conics with 6 singular fibres},
      JOURNAL = {Ann. Fac. Sci. Toulouse Math.},
      FJOURNAL = {Annales de la Faculté des Sciences de Toulouse. Mathématiques. Série 6},
      VOLUME = {8},
      YEAR = {1999},
      NUMBER = {2},
      PAGES = {331--341},
      ISSN = {0240-2963},
      MRCLASS = {14G05 (14C21)},
      MRNUMBER = {1751446},
      MRREVIEWER = {Constantin D. Manoil},
      ZBLNUMBER = {0976.14014},
      DOI = {10.5802/afst.935},
      }

Authors

Tim D. Browning

School of Mathematics, University of Bristol, Bristol BS8, 1TW, Bristol U.K.

Lilian Matthiesen

Institut de Mathématiques de Jussieu --- Paris Rive Gauche, 75205 Paris Cedex 13, France

Alexei N. Skorobogatov

Imperial College London, London SW7 2AZ, United Kingdom and
Institute for the Information Transmission Problems, Moscow, Russia